MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3 date of event: 10/01/2024 used as approximate date as actual event date is unknown.
 
Event or Problem Description
It was reported that an st elevation occurred.The opticross imaging catheter was selected for ultrasound examination of the target lesion.During an ivus catheter pullback, imaging was lost as they neared the proximal vessel.Despite attempts to flush the catheter, the image was not restored.The patient simultaneously developed significant st elevation on the ecg, prompting them to remove the catheter.After removal, the patient was stabilized and the st elevation gradually subsided.The introduction of air from the device or procedure caused or contributed to the patient's complication.The procedure was successfully completed using original method or device.The patient was fully recovered.
 
Event or Problem Description
It was reported that an st elevation occurred.The opticross imaging catheter was selected for ultrasound examination of the target lesion.During an ivus catheter pullback, imaging was lost as they neared the proximal vessel.Despite attempts to flush the catheter, the image was not restored.The patient simultaneously developed significant st elevation on the ecg, prompting them to remove the catheter.After removal, the patient was stabilized and the st elevation gradually subsided.The introduction of air from the device or procedure caused or contributed to the patients complication.The procedure was successfully completed using original method or device.The patient was fully recovered.
 
Additional Manufacturer Narrative
E3 date of event: 10/01/2024 used as approximate date as actual event date is unknown.Returned device consisted of the opticross imaging catheter a visual inspection revealed no damages or defects.Impedance and image testing was all good, so the reported complaint could not be confirmed.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20695659
Report Number2124215-2024-71985
Device Sequence Number15091986
Product Code OBJ
UDI-Device Identifier08714729841531
UDI-Public08714729841531
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0034528784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown